Adrenal Crisis Masked as Septic Shock in a Patient With Opioid Use Disorder on Buprenorphine.
Аннотация
Opioid-induced adrenal insufficiency is a known side effect of chronic opioid use, but opioid-induced adrenal insufficiency related to chronic buprenorphine-naloxone therapy is less well-known. We present a case of a patient with opioid use disorder on chronic buprenorphine-naloxone therapy admitted with presumed septic shock and found to be in an adrenal crisis. The patient presented to our hospital with a shock-like presentation, requiring vasopressors, intubation, empiric glucocorticoids, and antibiotics. As her steroids were weaned, she developed bradycardia and blood glucose in the 60s. A low- and high-dose cosyntropin stimulation test confirmed the presence of secondary adrenal insufficiency, presumed to be due to her chronic buprenorphine-naloxone use. She was discharged on maintenance hydrocortisone and continued buprenorphine-naloxone therapy. With the high prevalence of opioid use disorder and the common need for medication for opioid use disorder, it is important that healthcare providers properly identify opioid-induced adrenal insufficiency in order to quickly and correctly diagnose and treat adrenal crises.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.